First time birth control

by Aspyn
(Oregon)

I have PCOS I recently got on the Mirena IUD. This is my first time at age 43 using any kind of birth control. I have noticed a weight gain. I have been on this for 8 weeks now.

I was losing weight before I got the IUD. Will this last forever? I also am taking Metformin for my pcos although I do not have diabetes or have ever been close to having it.

I am wondering if the weight gain will stop? I lost weight just fine before the IUD. Thanks.

Comments for First time birth control

Click here to add your own comments

Apr 13, 2011
First time birth control
by: Wray

Hi Aspyn I'm not in favour of any Contraceptive, they cause too many adverse side effects. Least of all the Mirena, see here. I don't believe Metformin is needed either, see Medline Metformin, here and here. Contraceptives can cause Insulin Resistance, which is probably why you are putting on weight. PCOS is caused by oxidative stress, a lack of vitamin D plays a big role. Please have a test done, for more info see the Vitamin D council and GrassrootsHealth websites. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...